Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Vains, Vains and Concern
Mar 13, 2006

Hi doc: I have been positive for 6+ years and pretty much have never had any serious side effects other than the runs for this whole time period. My doc has told me many times that after a few years on meds if you see no metabollic effects, generally you most likely won't. Suddenly now on Kaletra, Virread and Epzicom for about 2.5 years I am noticing vainy legs, vainy arms, and a difference in the texture of the skin on my face and around my cheeks.. Am I now going to expect this to escalate until I look like those people who you can tell they take antivirals? I have always been very active, workout and take pride in my appearence. Is there any hope for me to have this stop where it is or does once it begin then it never stops?? Please help J- 32 NYC

Response from Dr. Henry

There is not much information detailing the extent of fat loss over the long term associated with HIV regimens not containing a thymidine NRTI (AZT or D4T). Generally fat loss has been minimal in regimens without AZT or D4T but I don't believe we have enough data from clinical experience or long term studies to feel sure that fat loss may not be seen in regimens such as yours though perhaps fat loss could occur more slowly and later then with D4T or AZT containing regimens. Stopping all NRTIs (NRTI sparing regimens) or use of uridine supplements are being evaluated for increasing subcutaneous fat thought data is very limited. The topic is very important and is getting lots of attention so I expect our understanding will improve and treatment options will get better in the future. KH



Previous
Rash after Reyataz 2
Next
Stocrin & combivir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement